Format

Send to

Choose Destination
Gastroenterology. 1975 Jun;68(6):1582-6.

Angiosarcoma of the liver associated with Fowler's solution (potassium arsenite).

Abstract

A patient with an angiosarcoma of the liver associated with the chronic ingestion of Fowler's solution (potassium arsenite) is described. The patient's clinical course was characterized by upper gastrointestinal hemorrhage, recurrent hemoperitoneum, hepatic failure, and, subsequently, the appearance of an angiosarcoma of the skin. Selective angiography demonstrated features consistent with both hepatoma and cavernous hemangioma. The hepatic toxicity and the carcinogenicity of arsenic are reviewed, with particular reference to Fowler's solution, which previously has been widely used for the treatment of psoriasis. The long latency period for the development of the malignancies is emphasized.

PMID:
1169181
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center